MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15582) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure with the target vessel being the internal carotid artery (ica), the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / l15582) was inserted into the target lesion then an attempt to detach the coil was made with the enpower control cable (ecb00018200 / k10545) per the instructions for use (ifu).The green system ready light was illuminated, and the audible beep signal was heard.However, the complaint coil did not detach.The enpower control cable was replaced with another cable, but the same issue occurred.The complaint coil was successfully removed from the patient and replaced with another coil; the replacement coil was detached with the replacement cable without any issue.The reported event did not result in a clinically significant procedure delay.There was no report of any patient adverse event or injury.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 1/15/2021.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure with the target vessel being the internal carotid artery (ica), the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / l15582) was inserted into the target lesion then an attempt to detach the coil was made with the enpower control cable (ecb00018200 / k10545) per the instructions for use (ifu).The green system ready light was illuminated, and the audible beep signal was heard.However, the complaint coil did not detach.The enpower control cable was replaced with another cable, but the same issue occurred.The complaint coil was successfully removed from the patient and replaced with another coil; the replacement coil was detached with the replacement cable without any issue.The reported event did not result in a clinically significant procedure delay.There was no report of any patient adverse event or injury.The returned device underwent evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.50mm x 4.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The device was observed to be in good, normal condition.The embolic coil was not returned with the rest of the device.The marker band was found at 39cm from the hub; this is within specification.Microscopic inspection was performed on the device; the resistance heating (rh) coil showed evidence that it had been heated.The embolic coil was not returned.Functional testing could not be conducted as the embolic coil was already detached from the device and not included in the return with the rest of the device components.A review of manufacturing documentation associated with this lot (l15582) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the procedure with the target vessel being the internal carotid artery (ica), the 2.50mm x 4.50cm galaxy g3 mini coil was inserted into the target lesion then an attempt to detach the coil was made with the enpower control cable per the ifu.The green system ready light was illuminated, and the audible beep signal was heard.However, the complaint coil did not detach.The returned device showed evidence that the detachment cycle had been initiated as reported, however, the embolic coil was not returned.There was no anomaly or damage observed on the components of the device that were returned.The reported issue related to the device failure to detach was not confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11090068
Report Number3008114965-2020-00585
Device Sequence Number3753738
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberL15582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE